Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 12, NWS Pocatello, ID

March 19, 2014

NWS Pocatello, ID issued this wind advisory at Mar 19, 2014, 12:47 PM MDT. It took effect at Mar 20, 2014, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2014, 12:47 PM MDT (18:47 UTC)
In effect from
Mar 20, 2014, 10:00 AM MDT
Expired
Mar 20, 2014, 8:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WWUS75 KPIH 191847
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1247 PM MDT WED MAR 19 2014


IDZ017-020-021-201000-
/O.NEW.KPIH.WI.Y.0012.140320T1700Z-140321T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
1247 PM MDT WED MAR 19 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MDT THURSDAY. 

* TIMING...WINDS INCREASING THURSDAY MORNING TO ADVISORY LEVELS BY
  AROUND 11 AM AND CONTINUING THROUGH 6 PM MDT.

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO
  50 MPH...ESPECIALLY ACROSS THE ARCO DESERT AND INL COMPLEX.

* LOCATIONS INCLUDE...PRIMARILY THE ARCO DESERT AND INL COMPLEX.

* IMPACTS...STRONG GUSTY CROSS WINDS MAY MAKE DRIVING DIFFICULT
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
400 
WWUS75 KPIH 200942
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
342 AM MDT THU MAR 20 2014

IDZ020-210000-
/O.NEW.KPIH.DU.Y.0001.140320T1800Z-140321T0000Z/
/O.EXT.KPIH.WI.Y.0012.140320T1600Z-140321T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
342 AM MDT THU MAR 20 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. 

* TIMING...WINDS INCREASING THURSDAY MORNING TO ADVISORY LEVELS BY
  AROUND 10 AM AND CONTINUING THROUGH 6 PM MDT.

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO
  50 MPH.

* VISIBILITY...VISIBILITY COULD QUICKLY GO FROM UNLIMITED TO NEAR
  ZERO IN BLOWING DUST FROM AGRICULTURAL FIELDS BORDERING
  HIGHWAYS. THIS IS ESPECIALLY TRUE FROM IDAHO FALLS NORTHWARD TO
  THE TOWN OF ROBERTS. 

* LOCATIONS INCLUDE...THE INL LABORATORY COMPLEX...THE ARCO
  DESERT...AND THE INTERSTATE 15 AND U S ROUTE 20 CORRIDORS FROM
  IDAHO FALLS NORTH TO ROBERTS.

* IMPACTS...THE BLOWING DUST COULD LEAD TO TEMPORARY HIGHWAY
  CLOSURES FOR REDUCED VISIBILITY. STRONG GUSTY CROSS WINDS MAY
  MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. WINDS OF THIS
  STRENGTH CAN BRING DOWN TREE LIMBS AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

IDZ017-021-210000-
/O.EXT.KPIH.WI.Y.0012.140320T1600Z-140321T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
342 AM MDT THU MAR 20 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* TIMING...WINDS INCREASING THURSDAY MORNING TO ADVISORY LEVELS BY
  AROUND 10 AM AND CONTINUING THROUGH 6 PM MDT.

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO
  50 MPH.

* LOCATIONS INCLUDE.....MAINLY IN THE AREAS BORDERING THE SOUTH
  CENTRAL HIGHLANDS. THIS INCLUDES THE TOWNS OF
  BURLEY...RUPERT...AMERICAN FALLS...POCATELLO...CHUBBUCK..AND
  BLACKFOOT.

* IMPACTS...STRONG GUSTY CROSS WINDS WHEN TRAVELING ON A NORTH TO
  SOUTH ROAD WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES. WINDS THIS STRONG CAN BRING DOWN TREE LIMBS AND POWER
  LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
294 
WWUS75 KPIH 202359
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
559 PM MDT THU MAR 20 2014

IDZ020-210200-
/O.CAN.KPIH.DU.Y.0001.000000T0000Z-140321T0000Z/
/O.EXT.KPIH.WI.Y.0012.000000T0000Z-140321T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
559 PM MDT THU MAR 20 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
BLOWING DUST ADVISORY. 

* TIMING...WINDS CONTINUING THROUGH 8 PM MDT.

* WINDS...SOUTHWEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP
  TO 45 MPH.

* LOCATIONS INCLUDE...THE INL COMPLEX...THE ARCO DESERT...AND THE
  INTERSTATE 15 AND U S ROUTE 20 CORRIDORS FROM IDAHO FALLS NORTH
  TO ROBERTS.

* IMPACTS...STRONG GUSTY CROSS WINDS MAY MAKE DRIVING DIFFICULT
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-210200-
/O.EXT.KPIH.WI.Y.0012.000000T0000Z-140321T0200Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
559 PM MDT THU MAR 20 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...WINDS CONTINUING THROUGH 8 PM MDT.

* WINDS...SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* LOCATIONS INCLUDE.....THE TOWNS OF BURLEY...RUPERT...AMERICAN
  FALLS...POCATELLO...CHUBBUCK..AND BLACKFOOT.

* IMPACTS...STRONG GUSTY CROSS WINDS WHEN TRAVELING ON A NORTH TO
  SOUTH ROAD WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
512 
WWUS75 KPIH 210155
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
755 PM MDT THU MAR 20 2014

IDZ017-020-021-210300-
/O.EXP.KPIH.WI.Y.0012.000000T0000Z-140321T0200Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
755 PM MDT THU MAR 20 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 19, 2:28 AM MDT, 10 hours 19 minutes earlier.

Area forecast discussion, Mar 19, 2:28 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
228 AM MDT WED MAR 19 2014

.SHORT TERM...TODAY THROUGH FRI NIGHT. A NEARLY ZONAL FLOW SETS UP
FOR THE ENTIRE PERIOD...WITH THE BEST SHORTWAVE TROUGH COMING
THROUGH WED NIGHT AND THU. EVEN AT THAT...THE ONLY EFFECTS ARE TO
BUMP THE WIND UP...LOWER THE TEMPERATURES...AND CLOUD THE SKY.
POPS CONTINUE BELOW 10 PERCENT EXCEPT IN THE HIGHLANDS IN THE
MONTANA AND WYOMING BORDER REGIONS AND PARTS OF THE CENTRAL IDAHO
MOUNTAINS. IN FACT...NO POP IS HIGH ENOUGH TO EVEN REGISTER
MEASURABLE RAIN. THE WIND IS THE MAIN FORECAST PROBLEM. PRESENT
INDICATIONS FOR THU NOON AND AFTERNOON IS THAT THE PATTERN COULD
DEVELOP A LOW CONFIDENCE WIND ADVISORY...WHICH IS PRETTY MUCH WHAT
THE MOS OUTPUT SUGGESTS. THUS WILL HOLD OFF ON ANY HIGHLIGHTS AND
SEE WHAT TODAYS 12Z GUIDANCE WILL START TRENDING TOWARDS OR AWAY
FROM THE ADVISORY. TEMPERATURE TRENDS ARE COLDER AFTER THU
AFTERNOON WITH A WARMING TREND TO HIGHS AND LOWS UNTIL THEN.
MESSICK

.LONG TERM...SATURDAY THROUGH WEDNESDAY. MAINLY QUIET WEATHER
EXPECTED THROUGH MOST OF THE EXTENDED. A RIDGE OF HIGH PRESSURE WILL
KEEP MOST OF THE AREA DRY DURING THIS TIME. A FEW SYSTEMS WILL PASS
JUST NORTH OF THE REGION WITH LITTLE IF ANY IMPACT. PRECIPITATION
WILL RETURN TO THE REGION SOMETIME MIDDLE OF NEXT WEEK AS A LOW
PRESSURE SYSTEM ARRIVES FROM THE WEST.

VALLE

&&

.AVIATION...VFR CONDITIONS LIKELY TODAY WITH SOME GUSTY CONDITIONS
THIS AFTERNOON.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 19, 4:00 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT WED MAR 19 2014

IDZ017>025-031-032-201000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT WED MAR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOW PRESSURE MOVING
THROUGH SOUTHERN CANADA WILL BRING A CHANCE OF PRECIPITATION TO
THE IDAHO-MONTANA AND IDAHO-WYOMING BORDER REGIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOW
PRESSURE MOVING THROUGH SOUTHERN CANADA WILL BRING A CHANCE OF
LIGHT PRECIPITATION TO THE BORDER REGIONS WITH MONTANA AND
WYOMING. EXPECT WINDY CONDITIONS TO DEVELOP IN EASTERN IDAHO BY
EARLY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.